EMIS ELibM Electronic Journals Bulletin, Classe des Sciences Mathématiques et Naturelles, Sciences mathématiques naturelles / sciences mathematiques
Vol. CXXXI, No. 30, pp. 1–7 (2005)

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home


Pick a mirror


Some relations between distance–based polynomials of trees

I. Gutman

Faculty of Science, University of Kragujevac, P. O. Box 60, 34000 Kragujevac, Serbia and Montenegro

Abstract: The Hosoya polynomial $H(G,\lambda)$ of a graph $G$ has the property that its first derivative at $\lambda=1$ is equal to the Wiener index. Sometime ago two distance-based graph invariants were studied – the Schultz index $S$ and its modification $S^\ast$ . We construct distance–based graph polynomials $H_1(G,\lambda)$ and $H_2(G,\lambda)$ , such that their first derivatives at $\lambda=1$ are, respectively, equal to $S$ and $S^\ast$ . In case of trees, $H_1(G,\lambda)$ and $H_2(G,\lambda)$ are related with $H(G,\lambda)$ .

Keywords: Graph polynomial, distance (in graph), tree, Wiener index, Schultz index

Classification (MSC2000): 05C12, 05C05

Full text of the article: (for faster download, first choose a mirror)

Electronic fulltext finalized on: 21 Nov 2005. This page was last modified: 20 Jun 2011.

© 2005 Mathematical Institute of the Serbian Academy of Science and Arts
© 2005–2011 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition